Kentucky, 2004Damaging Wind in Kentucky, June 13, 2004
June 13, 2004 · NWS JKL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 13, 11:24 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 13, 11:24 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1224 PM EDT SUN JUN 13 2004
.DISCUSSION...
UPDATE DID NOT ALTER MUCH. UPPED TEMPERATURES FOR HIGH TODAY A
BIT...AS MANY AREAS WERE RUNNING AHEAD OF EXPECTED...AND ASIDE FROM
A FEW SHOWERS TO THE WEST OF THE AREA NOW...NOT TERRIBLY MUCH IN THY
WAY OF TEMPERATURE INHIBITION ATTM. RESULTS OF TEMP CHANGE IN GRIDS
ON THE ZONES WERE ALMOST NON-EXISTENT...WITH ONLY THE FAR SW ZONE
SEEING A CHANGE FROM MID-80S...TO UPPER 80S. ONLY OTHER CHANGE WAS
TO MAKE POPS A BIT MORE UNIFORM FOR THIS AFTERNOON...BUT THIS ONLY
MEANT ADDING 50 POPS TO THE FAR SW ZONE TOO. ALTHOUGH BEST FORCING
WILL BE OFF TO THE NORTH IN THE FORM OF STRONGER S/WV ENERGY
THERE...WITH COPIOUS INSTABILITY EXPECTED FOR THIS AFTERNOON...AND A
SECONDARY S/WV EXPECTED TO SCRAPE THE SOUTHERN CWA LATE THIS
AFTERNOON...FELT THAT UPPING POPS IN THE SOUTH WOULD BE WARRANTED.
AS MENTIONED IN PREVIOUS DISCUSSION...COPIOUS PW IN FORECAST
SOUNDINGS. SO THIS...IN COMBINATION WITH A WIND PROFILE THAT IS A
LITTLE MORE FAVORABLE FOR MULTICELL FORMATION...AS OPPOSED TO SQUALL
LINE DEVELOPMENT...TRAINING/BACKBULDING COULD RESULT IN AREAS THAT
SEE EXCESSIVE RAINFALL. THUS...THE FLOOD WATCH REMAINS IN EFFECT
UNTIL 5 PM EDT THIS AFTERNOON.
&&
.PREV DISCUSSION...
535 AM EDT SUN JUN 13 2004
MAIN FORECAST CHALLENGE THIS GO AROUND IS IN THE DETAILS AS WEATHER
WILL BE DRIVEN BY MESOSCALE FEATURES NOT WELL RESOLVED BY THE
MODELS. YESTERDAYS SURFACE FRONT WHICH MCS TRAVELED ALONG NOW
RETREATING BACK NORTHEAST AGAIN. THIS FRONT...ANY LEFTOVER
CONVECTIVE BOUNDARIES...AND ANY WEAK SHORTWAVES PASSING THROUGH
WESTERN PORTION OF RIDGE WILL BE THE FOCUS FOR CONVECTION TODAY.
PATTERN BEGINS TO CHANGE EVER SO SLIGHTLY AS JET AXIS TO OUR NORTH
BECOMES MORE ZONAL AND BROAD UPPER LOW DRIFTS NORTH OUT OF THE
GULF. THIS WILL CONTINUE TO BE A CHALLENGING FORECAST PERIOD.
WOULD HAVE PUT POPS IN LIKELY CAT TODAY IF MORE PROMINENT UPPER
FORCING FEATURE WAS ALREADY STANDING OUT. KEPT FFA WITH HEAVY RAIN
POTENTIAL STILL PRESENT...BUT NOT EXPECTING IT TO BE AS WIDESPREAD
AS YESTERDAY. PWS STILL RUNNING HIGH THEREFORE THE GULLYWASHER
THREAT REMAINS.
THERE ARE TIMING AND STRENGTH DIFFERENCES WITH AN H8 FRONT IN THE
VICINITY FOR E KY MONDAY...THE SURFACE REFLECTION NOT STRONG AT ALL.
LEANED TOWARD THE SOMEWHAT EARLIER TIMING OF THE ETA AS PRIMARY
ENERGY IS WELL TO OUR NORTH. GFS A LITTLE MORE DEFINED AND SLOWER
WITH THIS FEATURE...BUT GFS STRONGER WITH THE RELEVANT SHORTWAVE AS
WELL. AGAIN WOULD HAVE WENT WITH HIGHER POPS OTHER THAN FOR THE
UNCERTAINTIES. THE SEVERE THREAT THIS DAY WOULD BE MORE LIKELY
ACROSS THE NORTHERN COUNTIES.
HAVE JUST SLIGHT CHC POPS FOR TUE AS KY APPEARS TO BE POSITIONED
BETWEEN A WEAK UPPER LOW MEANDERING N AND E NEARING THE TN VALLEY
AND AN E/W ORIENTED FRONT TO OUR NORTH. FOR THIS TIME
FRAME...FOLLOWED THE GFS A BIT MORE CLOSELY LISTENING TO HPC GUID ON
TROP TRACK BIASES. THIS FEATURE HAS BEEN IN AT LEAST A COUPLE OF
RUNS THEREFORE WENT AHEAD AND MADE PRIMARILY SKY CHANGES TO MID
RANGE PERIOD. FORECAST LATE IN THE WEEK MAY BECOME INTERESTING WITH
FRONTAL BOUNDARY POSSIBLY STALLING IN THE VICINITY. ONLY WORKED
POPS GRIDS OUT UNTIL EARLY WED...LEAVING THE DETAILS OF THE
PREVIOUSLY MENTIONED FRONT TO THE NEXT SHIFT.
1045 PM EDT SAT JUN 12 2004
02Z SFC ANALYSIS SHOWS A WASHED OUT FRONTAL BOUNDARY RUNNING FROM
WEST CENTRAL MISSOURI THROUGH SOUTHERN KENTUCKY AND EASTWARD TO THE
MID ATLANTIC COAST. THE EARLIER CONVECTION HAS SHIFTED SOUTH OF THE
STATE WITH THIS FRONT. ON RADAR...JUST A FEW LIGHT SHOWERS REMAIN
OVER FAR EAST KENTUCKY. THE SATELLITE PICTURE ALSO MIRRORS THIS
PATTERN WITH THE COLDEST...THOUGH NOT IMPRESSIVELY SO...CLOUD TOPS
IN TENNESSEE AND A DIMINISHING TREND HERE IN EAST KENTUCKY. HOWEVER
...THE MODELS INDICATE THAT THE FRONT WILL WORK BACK NORTH AND COULD
GENERATE ADDITIONAL SHOWERS AND THUNDERSTORMS FOR OUR CWA WELL AFTER
MIDNIGHT. ACCORDINGLY...WILL NOT TAKE POPS DOWN TOO MUCH WITH THIS
UPDATE AND MAINLY JUST TWEAK TIMING. FLOOD WATCH REMAINS IN EFFECT
UNTIL 5 PM EDT SUNDAY. UPDATE TO THE ZONES...GRIDS AND TABULAR
PRODUCTS OUT SHORTLY.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR MOST OF EAST
KENTUCKY THROUGH 5 PM EDT SUNDAY.
&&
PIEPER
Hazardous weather outlook, Jun 13, 5:00 AM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
600 AM EDT SUN JUN 13 2004
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100-
BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY-
FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY-
LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY-
MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY-
POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-
WOLFE KY-
546 AM EDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A
LOCALIZED FLOODING THREAT FROM HEAVY DOWNPOURS DUE TO THE
WARM...HUMID AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A DAILY CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY
EVENING. THE STORM PREDICTION CENTER INDICATES THAT THE STORMS ON
MONDAY...ESPECIALLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY...HAVE
THE POTENTIAL TO BECOME SEVERE...WITH A THREAT OF HIGH WINDS AND
LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TODAY TO REPORT HEAVY RAINFALL AMOUNTS AND
ANY RESULTANT FLOODING.
OUDEMAN
Thunderstorm Wind, Rockcastle
- When
- June 13, 1:10 PM EST
- Where
- Rockcastle County, Willailla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.300, -84.467
Several trees were blown down in a swath about two tenths of a mile wide, just across the Pulaski County line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, June 13 to 14, 2004$1.1 million · 3 events
- Tornadoes and Hail in Michigan, June 13, 2004$172,000 · F1 · 6 events
- Tornado and Flash Flooding in Ohio, June 13, 2004$115,000 · F1 · 11 events
- Tornado and Flooding in Ohio, June 13, 20041 injured · $44,000 · F1 · 21 events
- Hail and Lightning Strikes in Georgia, June 13, 20041 injured · $250,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 13, 2004$146,000 · 1 in hail · 19 events
- Flash Flood and Hail in Tennessee, June 13, 2004$138,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Michigan, June 13, 2004$35,000 · F1 · 18 events
- Tornado and Hail in Michigan, June 13, 2004$97,000 · F0 · 4 events
- Damaging Wind in Kentucky, June 13, 2004$100,000 · 65 kt wind · 1 event
- Flood in Nebraska, June 13 to 17, 2004$100,000 · 1 event
- Lightning Strike in Louisiana, June 13, 2004$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406545.